A 79-year-old woman presented with syncope and hypoglycemia. Additional symptoms included black tarry stools in the weeks prior to admission and progressively worsening shortness of breath and dry cough in the previous 3 days. She denied chest pain, hemoptysis, orthopnea, peripheral edema, fever, nausea, and vomiting. Her medical history included atrial fibrillation, diabetes mellitus, chronic hypoxemia on continuous 3 L of oxygen, and a GI bleed on both warfarin and dabigatran therapy. The patient’s cardiologist had recently placed her on treatment with apixaban 5 mg bid po. The patient had stopped taking all anticoagulation medication for 3 months prior to starting apixaban. On examination, she was borderline hypotensive, and there was no jugular vein distention. Chest imaging showed diffuse bilateral infiltrates (Fig 1) in the presence of a normal WBC count and hemoglobin level of 7.3 g/L, down from 10.3 g/L seen a month prior. Dyspnea did not improve with diuretic therapy; however, it did worsen renal function. The oxygen requirement escalated rapidly.